Has Anyone Tried Invega (Paliperidone) AKA Long-Acting Risperdal?

Posted in the Bipolar Disorder Forum

First Prev
of 12
Next Last

Since: Jun 07

Norristown, PA

#1 Jun 8, 2007
Hi. I started taking 3mg of Invega yesterday (the smallest available dose) and I'm wondering if anyone else here takes it?

It's a new medication which is basically a long-acting form of Risperdal. I have never tried regular Risperdal so I have no idea if Invega will be similar.

My Psychiatrist and Myself decided this might be a good med for me as I was having nothing but trouble on Geodon and Trazodone. They totally threw my into a terribly unstable mixed state. Oh gosh was it bad. Luckily I'm now coming through it.

So any info or experiences you may have regarding Invega (Paliperidone) would be greatly appreciated as I'm having a hard time finding anything about this med because it's so new.

Thanks everyone and have a great weekend!:)

Hugs,
Baby Bunny

"Hear my cry for mercy as I call to you for help, as I lift up my hands toward your Most Holy Place."
- Psalm 28:2 (NIV)
Chicago

Fairfax, VA

#2 Jul 3, 2007
I sarted 3mg of Invega last Thursday and have already increased to 6mg with absolutely no side effects and literally I am a whole new person. I am more even toned and calm and I took Trazadone, Tegretol, and origianlly Lexapro alone. The tegretol was horrible. I was a mess and very suicidal. It has all changed in this short time. You?
Alex

United States

#3 Jul 10, 2007
I just started taking 3mg/day. I'll let you know of my experience w/in a week. I was recently on Seroquel, 50-100/day. It helped a lot, however I gained weight really fast. We're trying this med as a replacement.

“Pale for a Black Sheep”

Since: Jul 07

Houston

#4 Jul 28, 2007
I started Invega about 5 days ago for bipolar disorder. I am on 3mg and it has worked wonders so far! Did anyone else experience muscle or joint pain?
Carol

Bronx, NY

#5 Aug 14, 2007
Hey , my brother started taking Invega today as a replacement for Haldol. I will let you know how he does in a week. Take care .
Melissa

AOL

#6 Sep 25, 2007
I was just prescribed this today and haven't taken it yet. I was taking 50mg of Seroquel and it was knocking me out at night. hopefully this will be less hard on my system.
Nancy

Uniondale, NY

#7 Sep 26, 2007
I was just prescribed Invega 9 mgs. and I am very restless all the time. I am not sure if it is the medicine or part of my illness. Anyone else have this side effect.
deityofdenial

Manchester Township, NJ

#8 Sep 28, 2007
I have never tried that. I am on Seroquel, Lamictal, abilify, and Klonopin at this time....
If you want to chat more personally about these meds and how we are doing with them visit myspace
http://groups.myspace.com/deityofdenialsgroup
Chemical Polarity - Bipolar Disorder
deityofdenial

Manchester Township, NJ

#9 Sep 28, 2007
Last attempt on this site for me to share my creation.
Chemical Polarity - Bipolar Disorder
http://groups.myspace.com/deityofdenialsgroup
myspace is free to join and so is my group.....the door is always open!
stoph

Fort Collins, CO

#10 Oct 3, 2007
I started Invega for bipolar disorder. I, too, have experienced joint and muscle pain, especially in my back. Other than that, the 3 mg is able to do what anti-seizures did for me, but on a much more stable level. The pain is mainly at night, I find that going for a bike ride or taking a pain reliever works fine.
MIke

Jersey City, NJ

#11 Oct 16, 2007
I was just prescribed Invega, 3mg today. I tried Abilify and Seroquel, but they didn't quite help. Thanks for all the comments on this med. I'll reprt back to ya all how I feel in a few days/week.
Shelly

Ludowici, GA

#13 Oct 23, 2007
I was given samples of the 3 mgs and 6 mgs of Invega about a week ago, and told to go up to 6 mg if the 3's didn't work. I am noticing a bit of change in my loud and obnoxious behavior. Also I am noticing some evening out of my moods, that I did not get on other meds. The doctor also has me on Depakote ER and Topamax at this time. I will be going to the 6's as soon as I am out of the 3's. Thanks for all the info... ;o)
emily

United States

#14 Oct 23, 2007
I just started taking invega a few days go just 3 mg im not sure about it just yet ill let you know will it make me fat
Matt

Greensboro, NC

#15 Dec 12, 2007
I have been taking 3mg of Invega for about a week now. My doc suggested taking the pill at night, but I think that was a mistake. It has been a long time since I have remembered my dreams so vivdly. I am convinced it was the Invega. Side effects include slight muscle aches and headaches. They are pretty painful headaches and they come around right before my next dose. Of course I wasn't drinking as much fluid as I was supposed too. The muscle aches are not severe and hardly noticeable, but when you stop to think about it you know they are present. It is hard to explain, but I feel a bit evened out. I am concerned about the many side effects though. I just hope this is going to help.

swc2001. I have seperated myself from a lot of people that love me and I know your frusration. I don't have all the answers for you, but persistent love and understanding go a long way. Just don't treat the situation like your different from her because of her illness.
Rosie

UK

#16 Dec 17, 2007
The manufactures recommend you take Invega in the morning
James

United States

#17 Dec 26, 2007
I was givin this med today starting out at 6mg take at night.Will up date "If I remember...?"I have a very short temper and seem to let thing build up till I seem to just stay pissed.Thats what she calls moody "I think?". Any way do people with bipolar collect alot of things? Is it my disorder or just me?
Morgan

Brighton, CO

#18 Dec 31, 2007
Hi, i read your note and thought I would comment. I just started taking Invega about two weeks ago after being on Respirdol to treat my bipolar mania. The switch was easy. I take 3 mg of Invega daily to stabalize my moods and it works. My pyschiatrist said that Invega was a purified version of Respirdol. I think the medications are highly similar.
BabyBunny wrote:
Hi. I started taking 3mg of Invega yesterday (the smallest available dose) and I'm wondering if anyone else here takes it?
It's a new medication which is basically a long-acting form of Risperdal. I have never tried regular Risperdal so I have no idea if Invega will be similar.
My Psychiatrist and Myself decided this might be a good med for me as I was having nothing but trouble on Geodon and Trazodone. They totally threw my into a terribly unstable mixed state. Oh gosh was it bad. Luckily I'm now coming through it.
So any info or experiences you may have regarding Invega (Paliperidone) would be greatly appreciated as I'm having a hard time finding anything about this med because it's so new.
Thanks everyone and have a great weekend!:)
Hugs,
Baby Bunny
"Hear my cry for mercy as I call to you for help, as I lift up my hands toward your Most Holy Place."
- Psalm 28:2 (NIV)
Monica - Ottawa

Ottawa, Canada

#19 Jan 3, 2008
I started on Invega 3mg on 1st Jan 2008, as a replacement for Haldol Injection. It has really helped me a lot. No major side effects except for slight acidity which I have had for a long time. Maybe it will go away with time...
shanna - alabama

Auburn, AL

#20 Jan 5, 2008
I just started Invega (3 mgs) three days ago. I am taking it at night as medicine tends to affect me heavily, and I have heard it will make you sleepy. I took the first pill about two p.m. and was very groggy and loopy next morning til about nine. Still very down and hopeless feeling also. But about nine my mood shifted to happiness and contentment, even optimism.

I have evened out since then and seem to just be fairly level, although perhaps a little down. Had previously been on Effexor XR, but I had broken from that five months ago and just been winging it. The effexor benefits seemed to have lessened toward the end at any rate, and my doc seems to think I am bipolar.
Linda-clayton

AOL

#21 Jan 14, 2008
I just reeceived invega today Jan.14. I am very afraid to put it in my mouth. I have taken most every medication on the market. I didnot take medication very easy because I am very sensitive to it.Help

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 12
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Bipolar Disorder Discussions

Title Updated Last By Comments
What is the best way to recover from a bipolar ... 53 min plainjane 60
do all bipolar relationships end in disaster? (Sep '09) 4 hr Bobbyboy 3,203
My bipolar girlfriend put me through this.. (Feb '12) 15 hr Dre 200
Bipolar girlfriend pregnant and cheating on me.. 18 hr Heartsore1987 1
66 Year Story of BPD: Instalment #1 (Oct '09) Sep 27 wish 12
Really stupid things psychiatrists say on Facebook Sep 25 jcannon 2
Polarity index of pharmacological agents used f... Sep 25 jcannon 1

Bipolar Disorder People Search

Addresses and phone numbers for FREE